Hi there. Palpitations could arise due to various causes like during stress, fear, panic attack, vigorous physical activity, an overactive thyroid and a low blood sugar level, anemia, fever, dehydration etc. hormonal changes during pregnancy, menses, perimenopausal period etc, medicines like asthma inhalers, over treated hypothyroidism can cause palpitations, some antiarrythmics can cause other irregular heart rhythms, decongestants, caffeine, etc. Heart problems like heart attacks, heart disease or risk factors, heart valve problems, abnormal electrolytes levels. You need to get an electrocardiogram , holter or event monitor for 24 -48 hours. ECHOcardiography, stress test etc depending on the results of ecg and as deemed necessary by the cardiologist. Treatment would be according to diagnosis. Hope this helps. Take care.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.